[Skip to Content]
[Skip to Content Landing]
Article
November 1944

CONTACT DERMATITIS FROM AMORPHOUS SODIUM PENICILLIN

Arch Derm Syphilol. 1944;50(5):328-329. doi:10.1001/archderm.1944.01510170042013
Abstract

T. G., a chemist aged 36 years, has during the past two years conducted extensive research on the chemistry of penicillin. He first consulted me in December 1943, because of an itchy rash on the eyelids and on the penis of three months' duration. The eruption appeared approximately one year after he had begun the work on penicillin. He was treated symptomatically with soothing applications, and it was noted that whenever he avoided direct contact with penicillin the rash improved or disappeared entirely.

Examination showed red, swollen eyelids. The conjunctiva was red. The skin adjacent to the eyelids showed an ill defined, red, pinhead-sized vesiculopapular scaly eruption. The penis was red and edematous and showed a discrete, papulovesicular rash. There were no lesions on the fingers and hands.

A patch test on the right arm with a solution made of the yellow amorphous sodium penicillin which is used

×